Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 334, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 31, 2009, 5:58 PM CDT for Holt County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2009, 5:58 PM CDT (22:58 UTC)
- Expired
- Jul 31, 2009, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Holt County, NE
The radar
The North Platte radar (KLNX), 175 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 6:10 PM CDT | HAIL 1 | 11 Wnw Chambers, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 5:39 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 312258
SVRLBF
NEC089-312345-
/O.NEW.KLBF.SV.W.0334.090731T2258Z-090731T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT FRI JUL 31 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF ONEILL...
* UNTIL 645 PM CDT
* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF ONEILL TO
11 MILES NORTHWEST OF CHAMBERS...OR ALONG A LINE EXTENDING FROM 15
MILES NORTHEAST OF ONEILL TO 16 MILES SOUTHWEST OF ONEILL...AND
MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ONEILL BY 605 PM CDT...
CHAMBERS BY 620 PM CDT...
INMAN BY 625 PM CDT...
PAGE BY 635 PM CDT...
EWING BY 645 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR WESTERN NEBRASKA.
&&
LAT...LON 4210 9843 4227 9905 4270 9862 4271 9830
4208 9828
TIME...MOT...LOC 2258Z 290DEG 22KT 4265 9848 4232 9889
$$
TAYLOR1 follow-up statement
000
WWUS53 KLBF 312316
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT FRI JUL 31 2009
NEC089-312345-
/O.CON.KLBF.SV.W.0334.000000T0000Z-090731T2345Z/
HOLT NE-
616 PM CDT FRI JUL 31 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN HOLT COUNTY...
AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF PAGE
TO CHAMBERS...OR ALONG A LINE EXTENDING FROM 18 MILES EAST OF ONEILL
TO 19 MILES SOUTH OF ONEILL...MOVING SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EWING BY 635 PM CDT...
KNIEVELS CORNER BY 645 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR WESTERN NEBRASKA.
&&
LAT...LON 4210 9843 4227 9905 4270 9862 4271 9830
4208 9828
TIME...MOT...LOC 2316Z 298DEG 26KT 4251 9828 4219 9869
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:58 PM CDT, 3 hours earlier.
Area forecast discussion, Jul 31, 2:58 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT FRI JUL 31 2009 .DISCUSSION... COLD FRONT JUST NOW MAKING IT/S WAY INTO NORTHWEST NEBRASKA...WITH TOWERING CU INVOF OF THE FRONT. BETTER LOW LEVEL MOISTURE RESIDES JUST TO THE SOUTHEAST OF THIS AREA ACROSS SOUTHWEST INTO CENTRAL NEBRASKA. EXPECT THUNDERSTORMS TO DEVELOP SHORTLY ACROSS NORTHWEST NEBRASKA...AND THEN INTENSIFY AS THEY MOVE SOUTHEAST INTO THE BETTER LOW LEVEL MOISTURE. SHEAR PROFILES INCREASE BY LATE THIS AFTERNOON ACROSS SOUTHWEST INTO CENTRAL NEBRASKA...AND WITH LOW LEVEL MOISTURE CONTINUING TO INCREASE /DEW POINTS IN THE UPPER 50S TO LOWER 60S/ EXPECT A FEW OF THE STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. FRONT AND STORMS SHOULD HAVE EXITED ALL OF THE AREA BY 06Z SATURDAY...WITH DRY AND COOL AIR FILTERING IN BEHIND THE FRONT. THIS DRY AND COOL AIR SHOULD LEAD TO A NICE DAY SATURDAY...ALTHOUGH WINDS COULD GUST UP TO 20 MPH AT TIMES FROM THE NORTHWEST. HIGHS SHOULD REACH THE UPPER 70S TO LOWER 80S. HIGH PRESSURE CENTER OVER THE AREA SATURDAY NIGHT...SO CLEAR...CALM...AND COOL CONDITIONS EXPECTED. SUNDAY...SOUTHERLY FLOW WILL BRING SOME LOW LEVEL MOISTURE BACK INTO THE AREA...AND ALSO WARMER TEMPS. A COLD FRONT WILL MAKE IT/S WAY INTO THE AREA BY LATE AFTERNOON...WITH TEMPS INTO THE 90S FOR NEARLY ALL LOCATIONS AHEAD OF THE FRONT. SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE EASTERN PARTS OF THE AREA BY LATE AFTERNOON AND NIGHT WERE THE BETTER LOW LEVEL MOISTURE WILL RESIDE...ALONG WITH THE COLD FRONT MOVING THROUGH. MODELS HAVE COME INTO BETTER AGREEMENT NEXT WEEK...AND APPEARS AS IF THE HUDSON BAY LOW WILL WEAKEN SOME...AND A TROUGH/UPPER LOW WILL MOVE INTO THE WESTERN CONUS. THIS SPELLS WARMER WEATHER FOR OUR PART OF THE COUNTRY. LOW LEVEL MOISTURE WILL INCREASE SOME AS WELL...AND THIS COULD LEAD TO SCATTERED AFTERNOON AND NIGHTTIME THUNDERSTORMS. APPEARS BEST CHANCES WILL COME DURING MID WEEK...AS THE TROUGH OUT WEST EJECTS SOME UPPER LEVEL DISTURBANCES EAST ACROSS THE AREA. && .AVIATION... VISUAL FLIGHT RULES ARE EXPECTED THROUGH 18Z SATURDAY. MODELS ARE IN FAIR AGREEMENT WITH THE COLD FRONT MOVING INTO NORTHWEST NEB WILL EXIT WESTERN AND NORTH CENTRAL NEB BY 03Z. CUMULUS FIELDS ARE FORMING WITH PEAK HEATING OF THE DAY WITH ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP THAT MAY DROP CEILINGS BRIEFLY TO NEAR MARGINAL VISUAL FLIGHT RULES. THESE STORMS WILL PASS QUICKLY WITH BRIEF MENTION IN KLBF AND KVTN TAFS. WINDS MAY BE PROBLEMATIC WITH CONVECTION WITH ACTIVE WEATHER TO MOVE SOUTHEAST BEYOND 03Z THEN VISUAL FLIGHT RULES THE REMAINDER OF THE PERIOD FOR AREA TERMINALS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...TAYLOR AVIATION...KECK
Hazardous weather outlook, Jul 31, 3:06 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 PM CDT FRI JUL 31 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-010615- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 306 PM CDT FRI JUL 31 2009 /206 PM MDT FRI JUL 31 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO THE EVENING. THE GREATEST RISK WILL EXTEND SOUTH OF A LINE FROM CHAPPELL IN DEUEL COUNTY...TO BROWNLEE IN CHERRY COUNTY....TO AINSWORTH IN BROWN COUNTY...TP ONEILL AND EWING IN HOLT COUNTY. A COLD FRONT WILL PUSH SOUTHEAST THIS EVENING ACROSS WESTERN NEBRASKA WITH ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP...SOME OF WHICH MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS. AFTER 9 PM CDT...THE CHANCE FOR THUNDERSTORMS WILL END AS THE COLD FRONT PUSHES SOUTHEAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE OVER NORTHERN PORTIONS OF THE OUTLOOK AREA SUNDAY NIGHT AND WEDNESDAY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jul 31, 5:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
532 PM CDT FRI JUL 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL BREWSTER 41.94N 99.87W
07/31/2009 E0.88 INCH BLAINE NE PUBLIC
PEA TO NICKEL SIZED HAIL ACCOMPANIED BY STRONG WINDS
WHICH BROKE SMALL BRANCHES.
&&
MBYRDLocal storm report, Jul 31, 5:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT FRI JUL 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST 21 WNW IMPERIAL 40.63N 102.01W
07/31/2009 E65 MPH CHASE NE PUBLIC
&&
MBYRDLocal storm report, Jul 31, 5:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT FRI JUL 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 21 WNW IMPERIAL 40.63N 102.01W
07/31/2009 E1.50 INCH CHASE NE PUBLIC
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:22 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 38 min |
| Jul 31, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 65 min |
| Jul 31, 5:47 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Rock | 43 min |
| Jul 31, 6:05 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 40 min |
| Jul 31, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Jul 31, 6:11 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 20 min |
| Jul 31, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 47 min |
| Jul 31, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.